MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIGMA HP SYSTEM HANDLE; KNEE INSTRUMENT : HANDLES

DEPUY ORTHOPAEDICS INC US SIGMA HP SYSTEM HANDLE; KNEE INSTRUMENT : HANDLES
Catalog Number 202499111
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
The instrument´s locking mechanism cannot be opened, it is stuck.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received states that the procedure was successfully completed and no fragments were generated.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the instrument´s locking mechanism cannot be opened, it is stuck.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection revealed the overall sigma hp system handle with signs of normal usage.A dimensional inspection was not performed since it was not applicable to the complaint condition.The functional test performed revealed a difficulty while locking and unlocking the lever on the locking mechanism.Galling is suspected to have internally occurred between the lever pins and the lever component causing the internal metal components to begin to seize.Potential cause for this condition can be traced to improper maintenance, as device should be lubricated with a water soluble lubricant after each use, as labeled on the distal portion of device and stated on the cleaning instructions of the ifu-0902-00-721 document.Properly handling and¿attention to the approved use of the device diminishes the risk of failure.The overall complaint was confirmed as the observed condition of the sigma hp system handle would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: quantity manufactured: (b)(4).Date of manufacture: 8/21/2019.Any anomalies or deviations identified in dhr: no.Expiry date: n/a.Ifu reference: ifu nonsterile inst rev j.Device history review: quantity manufactured: (b)(4).Date of manufacture: 8/21/2019.Any anomalies or deviations identified in dhr: no.Expiry date: n/a.Ifu reference: ifu nonsterile inst rev j.

Brand Name
SIGMA HP SYSTEM HANDLE
Common Device Name
KNEE INSTRUMENT : HANDLES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key20283038
Report Number1818910-2024-19999
Device Sequence Number7987614
Product Code LXH
UDI-Device Identifier10603295084174
UDI-Public(01)10603295084174(10)SO2044148
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number202499111
Device Lot NumberSO2044148
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2024
Supplement Date Received by Manufacturer10/10/2024
11/28/2024
Initial Report FDA Received Date09/23/2024
Supplement Report FDA Received Date10/11/2024
11/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown